Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

Request Permissions   Purchase Content 
 

 

The Schröder-Bernstein property for $ a$-saturated models


Authors: John Goodrick and Michael C. Laskowski
Journal: Proc. Amer. Math. Soc. 142 (2014), 1013-1023
MSC (2010): Primary 03C45
Published electronically: December 10, 2013
MathSciNet review: 3148535
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: A first-order theory $ T$ has the Schröder-Bernstein (SB) property if any pair of elementarily bi-embeddable models are isomorphic. We prove that $ T$ has an expansion by constants with the SB property if and only if $ T$ is superstable and non-multidimensional. We also prove that among superstable theories $ T$, the class of $ a$-saturated models of $ T$ has the SB property if and only if $ T$ has no nomadic types.


References [Enhancements On Off] (What's this?)

  • [1] John Goodrick, When are elementarily bi-embeddable structures isomorphic?, Ph.D. thesis under Thomas Scanlon at UC Berkeley, 2007.
  • [2] John Goodrick and Michael C. Laskowski, The Schröder-Bernstein property for weakly minimal theories, Israel J. Math. 188 (2012), 91–110. MR 2897724, 10.1007/s11856-011-0093-6
  • [3] Bradd T. Hart, Alistair H. Lachlan, and Matthew A. Valeriote (eds.), Algebraic model theory, NATO Advanced Science Institutes Series C: Mathematical and Physical Sciences, vol. 496, Kluwer Academic Publishers Group, Dordrecht, 1997. MR 1481436
  • [4] Michael Morley, Countable models of ℵ₁-categorical theories, Israel J. Math. 5 (1967), 65–72. MR 0219405
  • [5] T. A. Nurmagambetov, The mutual elementary embeddability of models, Theory of algebraic structures (Russian), Karagand. Gos. Univ., Karaganda, 1985, pp. 109–115 (Russian). MR 922949
  • [6] T. A. Nurmagambetov, Characterization of 𝜔-stable theories with a bounded number of dimensions, Algebra i Logika 28 (1989), no. 5, 584–596, 611 (Russian); English transl., Algebra and Logic 28 (1989), no. 5, 388–396 (1990). MR 1087574, 10.1007/BF01979199
  • [7] Anand Pillay, Geometric stability theory, Oxford Logic Guides, vol. 32, The Clarendon Press, Oxford University Press, New York, 1996. Oxford Science Publications. MR 1429864
  • [8] Mike Prest, Model theory and modules, London Mathematical Society Lecture Note Series, vol. 130, Cambridge University Press, Cambridge, 1988. MR 933092
  • [9] S. Shelah, Classification theory and the number of nonisomorphic models, 2nd ed., Studies in Logic and the Foundations of Mathematics, vol. 92, North-Holland Publishing Co., Amsterdam, 1990. MR 1083551
  • [10] W. Szmielew, Elementary properties of Abelian groups, Fund. Math. 41 (1955), 203–271. MR 0072131

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 03C45

Retrieve articles in all journals with MSC (2010): 03C45


Additional Information

John Goodrick
Affiliation: Departamento de Matemáticas, Universidad de los Andes, Carrera 1 No. 18A-10, 111711 Bogotá, Colombia
Email: jr.goodrick427@uniandes.edu.co

Michael C. Laskowski
Affiliation: Department of Mathematics, University of Maryland, College Park, Maryland 20742
Email: mcl@math.umd.edu

DOI: https://doi.org/10.1090/S0002-9939-2013-11844-7
Received by editor(s): February 29, 2012
Received by editor(s) in revised form: April 15, 2012
Published electronically: December 10, 2013
Additional Notes: The first author was partially supported by a grant from the Facultad de Ciencias, Universidad de los Andes, and by a travel grant from MSRI to attend the BIRS workshop on Neostability Theory (January 29–February 4, 2012).
The second author was partially supported by NSF grant DMS-0901336.
Communicated by: Julia Knight
Article copyright: © Copyright 2013 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.